MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA 300; VENTILATOR, INTENSIVE CARE
Model Number 8417801
Medical Device Problem Codes Gas Output Problem (1266); Failure to Run on Battery (1466); Decrease in Pressure (1490)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A dräger fse has checked the device in follow-up on-site and could determine that the internal battery was worn.Replacement has fully resolved the issue.The event can be explained as follows: 1.A reboot is the specified behavior to overcome errors/interrupts in the processing of sw routines that cannot be rectified by other measures.The device will briefly power off and back on, the user is alerted to the reboot by a corresponding alarm, and the airway system will be opened to ambient to allow spontaneous breathing.After a typical sequence of 12 seconds, the device will resume operation with previous settings if the reboot was successful.For the particular case, it can be concluded that the error condition was not persistent since it was reported that ventilation was resumed.2.The primary energy source the device runs on is mains supply.To cover short periods of mains power losses or to enable a patient transport, the device is equipped with an internal battery.Since the internal battery serves as an important fail safe mechanism, the device software performs a battery test procedure in the background in regular intervals to calculate the battery status and the runtime forecast.In particular, the device software switches off the mains supply for 500ms to measure the trends for voltage and current in battery operation.With an outdated or depleted battery, the voltage drop may that significant within this short period that running sw processes become interrupted.This will then trigger a reboot of the entire device to set all sw processes back to a controlled state.3.The internal battery is subject to wear and tear and shall thus be inspected regularly; the recommended exchange interval is two years.The particular device was manufactured in 02/2018; the internal battery was still the one installed at the time of manufacture.Following from the aforementioned, dräger postulates that the reported event did not occur in single-fault condition.One contributing factor was lack of preventive maintenance, the other was use error in terms of failure to follow the instructions of the manufacturer.Before the battery reaches a state that leads to a reboot due to a failed shut-off test, the device posts a high-priority alarm after the pre-use check indicating that the battery is worn requiring replacement.The device can only be put into operation after the user acknowledged the alarm.The entries in the log file confirmed that the user had acknowledged the alarm already repeatedly during the weeks before the event.
 
Event or Problem Description
It was reported that the device suddenly performed a reboot during a running ventilation episode.The users decided to replace the device in a controlled maneuver.The event did not lead to health consequences for the patient, finally.

Brand Name
SAVINA 300
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key24001050
Report Number9611500-2026-00002
Device Sequence Number10239451
Product Code CBK
UDI-Device Identifier04048675251422
UDI-Public(01)04048675251422(11)180223(17)210101(93)8417800-35
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8417801
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/25/2025
Initial Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown